11 doctors weighed in:

When I take a diuretic I get really bad leg cramps. Should I stop or switch?

11 doctors weighed in
Dr. Michio Abe
Internal Medicine
8 doctors agree

In brief: Talk to your doctor

Diuretics can certainly cause leg cramps.
If they are that bad, it would be reasonable to stop taking it. But before you do that, you should really discuss it with the prescribing doctor. If the diuretic is for high bp, you want to make sure your BP is being controlled. You would likely require another medication for BP when stopping your diuretic.

In brief: Talk to your doctor

Diuretics can certainly cause leg cramps.
If they are that bad, it would be reasonable to stop taking it. But before you do that, you should really discuss it with the prescribing doctor. If the diuretic is for high bp, you want to make sure your BP is being controlled. You would likely require another medication for BP when stopping your diuretic.
Dr. Michio Abe
Dr. Michio Abe
Thank
1 comment
Dr. Jeffrey Kass
Are you taking potassium supplements while taking the diuretics?
Dr. Shabbir Hossain
Internal Medicine
1 doctor agrees

In brief: Talk to doc

Talk to your doc.
Maybe you don't need it. Maybe your electrolytes have been affected and can be supplemented if the diuretics are a must.

In brief: Talk to doc

Talk to your doc.
Maybe you don't need it. Maybe your electrolytes have been affected and can be supplemented if the diuretics are a must.
Dr. Shabbir Hossain
Dr. Shabbir Hossain
Thank
Get help from a real doctor now
Dr. Warren Strudwick
Board Certified, Sports Medicine
26 years in practice
491K people helped
Continue
108,000 doctors available
Read more answers from doctors